Shop with us!!! We sell the most advanced skin care anti-aging cosmetics on the market: cellex-c, phytomer, sothys, dermalogica, md formulations, decleor, valmont, kinerase, yonka, jane iredale, thalgo, yon-ka, ahava, bioelements, jan marini, peter thomas roth, murad, ddf, orlane, glominerals, StriVectin SD.
 
 back to skin care discussion board front page with forums indexEDS Skin Care Forums Search the ForumSearch Most popular all-time Forum TopicsHot! Library
 Guidelines  FAQ  Register
Free gifts for Forum MembersForum Gifts Free Gifts offers at Essential Day SpaFree Gifts Offers  Log in



Started Obagi Clear and Having Problems - Help!
EDS Skin Care Forums Forum Index » Skin Care and Makeup Forum
Reply to topic
Author Message
LittleViolet
New Member

View user's profileSend private message
Joined: 31 Dec 2012
Posts: 2
Mon Dec 31, 2012 8:57 am      Reply with quote
Hi all,

I'm new to the forum, and new to using Obagi Nu-Derm Clear (just Clear, not the entire system). I have some acne scarring and dark spots I'm trying to clear up on parts of my face, particularly my chin.

I started using Clear on Friday night, and initially I thought it was working great. However, in just a day or so I noticed that the spots I applied it to (I'm only using it on the affected areas, not my whole face) were turning very red, almost like a sunburn. Those areas FELT raw, dry and sunburned, as well.

While I'm aware you should use some sort of SPF on your face while apply hydroquinone, I was home all weekend and didn't even think about it, being inside. Could this literally BE sunburn, from the ambient light? Or is this a normal reaction to Obagi Clear? I skipped applying it this morning, and plan on religiously using moisturizer with SPF while on Clear from now on... but I'm just wondering if it's normal and NOT sunburn, and if it's safe to continue using at this point. Should I wait for the redness to subside first?

Also, when using moisturizer, does it go on top of the Clear?

Any help is appreciated. I'm a bit of a newbie with this stuff. Thanks!
bethany
VIP Member
20% products discount
free skin care

View user's profileSend private message
Joined: 08 Apr 2008
Posts: 8031
Mon Dec 31, 2012 5:57 pm      Reply with quote
If you are applying it 2x a day, I would cut back to 1x since a couple of the ingredients can cause irritation and redness.

http://www.squidoo.com/obagi-clear

If you are using HQ, you have to apply sunscreen EVERY day, whether you are inside or outside. However, the redness is more than likely from irritation than sunburn.

And any moisturizer would go over the Clear. Smile

_________________
No longer answering PM's due to numerous weird messages.
LittleViolet
New Member

View user's profileSend private message
Joined: 31 Dec 2012
Posts: 2
Tue Jan 01, 2013 8:08 am      Reply with quote
Thanks for your reply! The more I think about it, maybe I started off using too much. I was applying a layer, then dabbing more on top of the spots with a Qtip and not rubbing it in. Could that account for the extreme redness?

Even today, the red hasn't calmed much. I moisturized over the Clear last night, and am skipping Clear this morning, so hopefully that will help. I'm terrified I've made the areas worse!

Also, regarding moisturizer, I've read that using it can lessen the effectiveness of Clear... But you're also supposed to wear sunscreen. So is a moisturizer with SPF a bad idea?

I'm trying to decide if I should continue using this (maybe just at night for a few days), or stop completely until the redness goes away.
bethany
VIP Member
20% products discount
free skin care

View user's profileSend private message
Joined: 08 Apr 2008
Posts: 8031
Tue Jan 01, 2013 8:01 pm      Reply with quote
I would personally stop until the redness goes away, and then start back up with a very small amount every other day. Then try to work up to once a day.

Most moisturizers do not have SPF 30, and you need that or higher if you are going to use HQ.

_________________
No longer answering PM's due to numerous weird messages.
System
Automatic Message
Sun Oct 20, 2019 6:45 pm
If this is your first visit to the EDS Forums please take the time to register. Registration is required for you to post on the forums. Registration will also give you the ability to track messages of interest, send private messages to other users, participate in Gift Certificates draws and enjoy automatic discounts for shopping at our online store. Registration is free and takes just a few seconds to complete.

Click Here to join our community.

If you are already a registered member on the forums, please login to gain full access to the site.

Reply to topic



Phyto-C SuperHeal O-Live Lotion (30 g / 1 floz) DS Laboratories Trioxil.PM Anti-Acne Gel (30 ml) Peter Thomas Roth Viz-1000 Intensive Hydrating Serum (30 ml / 1 floz)